Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 412, NWS Norman, OK

June 6, 20014 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 6, 2001, 12:10 AM CDT for 4 counties in Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 6, 2001, 12:10 AM CDT (05:10 UTC)
Expired
Jun 6, 2001, 1:00 AM CDT
In force
50 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Beckham County, OK, Custer County, OK, Kiowa County, OK, Washita County, OK

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 10:00 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2001-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2001-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1437 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

872 
WUUS54 KOUN 060515
SVROKC
OKC009-039-075-149-060600-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1210 AM CDT WED JUN 6 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES
  IN OKLAHOMA...
  BECKHAM
  CUSTER
  KIOWA
  WASHITA

* UNTIL 100 AM CDT

* AT 1210 AM CDT...DOPPLER RADAR DETECTED A LARGE SEVERE   
THUNDERSTORM EXTENDING FROM FROM 4 MILES WEST OF ARAPAHO...TO NEAR  
CORDELL...TO 4 MILES NORTH OF RETROP...MOVING SOUTHEAST AT 35 MPH. 
ANOTHER SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF 
MAYFIELD...ALSO MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE CLINTON...ELK CITY...HOBART...   
WEATHERFORD...AND SURROUNDING AREAS

HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 65 MPH 
ARE LIKELY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. 
MOVE IMMEDIATELY TO A STORM SHELTER...BASEMENT OR STURDY BUILDING IF 
A TORNADO IS SIGHTED.

LAT...LON 3569 9925 3546 9931 3542 9950 3543 9993
          3522 9985 3503 9932 3498 9864 3561 9865

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 9:30 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 5, 9:30 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CDT TUE JUN 5 2001

MAIN CHANGES TO GOING FORECAST WILL BE TO CLEAN UP A FEW ZONE GROUPS
PER ONGOING CONVECTION. MINIMAL THREAT OF CONVECTIVE ACTIVITY ACROSS
CENTRAL OKLAHOMA THROUGH WESTERN NORTH TEXAS...SO MAY LOWER POPS A
BIT FOR TONIGHT. SOUTHEAST ACTUALLY MAY HAVE A LITTLE BETTER CHANCE
WITH A LOOK AT LATEST MODEL DATA AND SATELLITE TRENDS. BEST CHANCES
FOR RAIN TONIGHT WILL WEST CENTRAL THROUGH NORTH CENTRAL OKLAHOMA
AND WILL LEAVE HIGHEST POPS IN THESE LOCATIONS.

FOR WEDNESDAY...SEVERAL PARAMETERS WILL BE BATTLING IT OUT. WE WILL
SEE EROSION OF CAP AND INCREASE IN MOISTURE AS A RESULT OF TROPICAL
SYSTEM SHIFTING NORTH. THERE WILL ALSO BE LEFT-OVER
BOUNDARIES...WITH THE MAIN SYNOPTIC SCALE BOUNDARY OVER NORTHERN
THROUGH WESTERN ZONES. QUESTION WILL BE HOW EXTENSIVE MID/HIGH LEVEL
CLOUDS WILL BE TO INHIBIT INSOLATION. ALTHOUGH CAPE/SHEAR VALUES
WILL BE DIMINISHED FROM WHAT WE SAW TODAY...EFFICIENT RAIN PRODUCERS
ARE EXPECTED. THUS...ONLY MINOR TWEAKS TO 2ND PERIOD WITH NO CHANGES
EXPECTED BEYOND THAT.

FCSTID= 11

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Jun 5, 7:44 PM CDT, 4 hours 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
744 PM CDT TUE JUN 05 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0640 PM    18 NNE MOORELAND          OK   1.00 INCH HAIL
06/05/01   WOODWARD                       REPORTED BY PUBLIC

0725 PM    SHATTUCK                  OK   .88 INCH HAIL
06/05/01   ELLIS                          REPORTED BY PUBLIC

0726 PM    WOODWARD                  OK   .88 INCH HAIL
06/05/01 K  WOODWARD                       REPORTED BY PD.
Local storm report, Jun 5, 8:02 PM CDT, 4 hours 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
802 PM CDT TUE JUN 05 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    9 SW WOODWARD             OK   1.00 INCH HAIL
06/05/01   WOODWARD                       REPORTED BY PUBLIC
Local storm report, Jun 5, 8:12 PM CDT, 3 hours 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
812 PM CDT TUE JUN 05 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0800 PM    WOODWARD                  OK   .88 INCH HAIL
06/05/01   WOODWARD                       REPORTED BY PD

0802 PM    1 N SHATTUCK              OK   1.25 INCH HAIL
06/05/01   ELLIS                          QUARTER TO HALF DOLLAR
                                          HAIL. REPTD BY COOP OBSVR.
Local storm report, Jun 5, 8:41 PM CDT, 3 hours 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
841 PM CDT TUE JUN 05 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0833 PM    WOwODWARD                  OK   FLOODING
06/05/01   WOODWARD                       WWR OHP RPTD SIG STREET
                                          FLOODING IN S PRTS OF WWR.
Local storm report, Jun 5, 9:59 PM CDT, 2 hours 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
959 PM CDT TUE JUN 05 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0925 PM    4 NNW CAMARGO             OK   67 MPH WIND GUST
06/05/01   DEWEY                          MEASURED BY OKLAHOMA
                                          MESONET.

0842 PM    2 E TANGIER               OK   .88 &INCH HAIL
06/05/01   WOODWARD                       RPTD BY CO S.O.

TL
Local storm report, Jun 5, 11:57 PM CDT, 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1157 PM CDT TUE JUN 05 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1140 PM    SWEETWATER                OK   1.00 INCH HAIL
06/05/01   ROGER MILLS                    QUARTER SIZE HAIL. RELAYED
                                          FROM EM.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:01 PM CDTTornado WarningOUNWoods44 min
Jun 5, 7:10 PM CDTTornado WarningOUNMajor35 min
Jun 5, 7:25 PM CDTTornado WarningOUNWoodward35 min
Jun 5, 7:41 PM CDTTornado WarningOUNMajor, Woods49 min
Jun 5, 7:56 PM CDTTornado WarningOUNWoodward34 min
Jun 5, 8:00 PM CDTSevere Thunderstorm WarningOUNEllis60 min
Jun 5, 8:26 PM CDTFlash Flood WarningOUNWoodward3 hr
Jun 5, 8:26 PM CDTSevere Thunderstorm WarningOUNWoodward49 min
Jun 5, 8:57 PM CDTSevere Thunderstorm WarningOUNDewey, Ellis63 min
Jun 5, 10:39 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Roger Mills51 min
Jun 5, 11:28 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Washita47 min
Jun 5, 11:28 PM CDTSevere Thunderstorm WarningOUNRoger Mills47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.